| Catalog Number |
03.010.474 |
| Medical Device Problem Code |
Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/11/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device history records review was completed for part# 03.010.474, lot# 2789235.Manufacturing location: (b)(4), manufacturing date: nov 14, 2011.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2017, patient underwent an initial hip fracture surgery.During the surgery, the surgeon was attaching the nail to the aiming arm and said that the connecting screw was cross-threaded.They tried it twice with two separate screws, with the same cross-threading problem.The surgeon experienced less difficulty with the second screw and was able to complete the surgery with the second screw.The nail was successfully implanted.There was no surgical delay.Routine intraoperative x-rays were taken as standard for the procedure.No patient harm was reported.The procedure was completed successfully.Concomitant device reported: aiming arm (part # unknown, lot # unknown, quantity of 1).Nail (part # unknown, lot # unknown, quantity of 1).This report is for one (1) connecting screw.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
This complaint was not able to be confirmed at customer quality (cq).The complaint condition was not able to be replicated at customer quality (cq) as the mating devices from the event were not returned.Both returned screws were successfully threaded into a known good nail (part#456.315, lot#6700338) at cq.No cross-threading was experienced.Per the complaint description, "the surgeon was attaching the nail to the aiming arm and said that the connecting screw was cross-threaded." it should be noted that the returned connecting screws attach the tfn nail to the radiolucent insertion handle, not the aiming arm.The screw is placed through the insertion handle barrell and then threads into the proximal portion of the tfn nail.No new malfunctions were identified as a result of the investigation.A visual inspection under 5x magnification, functional test, device history record (dhr) review and drawing review were performed at cq for the returned device as part of this investigation.No product design issues or discrepancies were observed.No damage to the threads was observed when viewed under 5x magnification.Relevant drawing was reviewed during this investigation.No product design issues or discrepancies were observed.The returned devices are reusable instruments to aid in intramedullary fixation of proximal femur fractures in the titanium trochanteric fixation nail (tfn) system and are used to attach the tfn nail to the radiolucent insertion handle for increased visualization of the femoral neck during the procedure.Instructions for use are available in the radiolucent insertion handle for tfn technique guide.Unable to determine a root cause as this complaint was unable to be confirmed at cq.No new, unique or different patient harms were identified as a result of this evaluation.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Concomitant device corrected, part number provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
The surgeon was inserting the connecting screw through the insertion handle and into the nail when the connecting screw became cross threaded.Concomitant device reported: insertion handle (part 03.010.405, lot number unknown, quantity 1) and nail (part number unknown, lot number unknown, quantity 1).